MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.5L

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.5L
Model Number 02.07.1205L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
At 5 years and 6 months from the primary procedure, the patient came in presenting pain and instability that began during physical therapy.The patient reported injuring the knee during a physical therapy session and stated that pain persisted following the incident.Preoperative x-rays suggested loosening of the components.Intraoperatively, all components were confirmed to be loose, with significant medial femoral bone loss observed.The surgeon revised the gmk-sphere femur, insert, and tibial tray to a gmk-hinge system.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 22 apr 2026 lot 1908641: (b)(4) items manufactured and released on 26/03/2020.Expiration date: 19/03/2025.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Lot 1904602: (b)(4) items manufactured and released on 25/09/2019.Expiration date: 15/09/2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department this case describes a late failure of a cemented total knee arthroplasty approximately 5.5 years after implantation, presenting with pain and instability and requiring full revision to a hinged system.Radiographic findings, although limited due to poor image quality, suggest the presence of radiolucent lines around the tibial component.These findings are compatible with loosening of the tibial component and correlate with the intraoperative observation of global implant loosening.Aseptic loosening represents the most likely mechanism; however, the exact root cause cannot be determined based on the available information, as it is often difficult to identify and is generally multifactorial.There is no evidence to suggest a device-related defect or malfunction.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
TIBIAL TRAY FIX CEMENTED S.5L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25160333
Report Number3005180920-2026-00418
Device Sequence Number10642551
Product Code JWH
UDI-Device Identifier07630030819926
UDI-Public07630030819926
Combination Product (Y/N)N
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Model Number02.07.1205L
Device Lot Number1908641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite